MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unknown procedure, the tip of an approach hydro st microwire wire guide separated.The separated tip was not able to be retrieved.Due to the location of the fragment within the ¿tibialis¿, it was left inside the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 02may2024.The wire was not altered prior to use.Access was obtained in the pedal and femoral arteries for the procedure.Resistance was not encountered as the wire was advanced through the pedal access site.The anatomy was calcified and highly stenosed, with single vessel runoff and chronic total occlusion in the popliteal artery.The tip of the wire sheared off when it became caught between the tip of a cxi catheter and protruding calcium in the anterior tibial artery.Resistance was ¿potentially¿ encountered upon removal of the wire through the catheter.The wire was not removed or manipulated through a needle or metal instrument during the procedure.The procedure was not completed successfully.The patient did not require additional procedures or experience any adverse effects due to the event.
 
Additional Manufacturer Narrative
Additional/corrected information: b5, d10: additional information was received 02may2024 and inadvertently omitted from the initial report.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure, the tip of an approach hydro st microwire wire guide separated.The separated tip was not able to be retrieved.Due to the location of the fragment within the ¿tibialis¿, it was left inside the patient.Additional information was received 02may2024.The wire was not altered prior to use.Access was obtained in the pedal and femoral arteries for the procedure.Resistance was not encountered as the wire was advanced through the pedal access site.The anatomy was calcified and highly stenosed, with single vessel runoff and chronic total occlusion in the popliteal artery.The tip of the wire sheared off when it became caught between the tip of a cxi catheter and protruding calcium in the anterior tibial artery.Resistance was ¿potentially¿ encountered upon removal of the wire through the catheter.The wire was not removed or manipulated through a needle or metal instrument during the procedure.The procedure was not completed successfully.The patient did not require additional procedures or experience any adverse effects due to the event.Corrected information: d4.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The tip of the wire was separated from the device and not returned.The overall length of the wire measured 298-centimeters, and approximately 13-centimeters of the wire was unraveled.The inner wire protruded through the coils near the distal end.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional relevant complaints for this lot number.The product ifu instructs that if resistance is noted, to determine the cause and take action to relieve the resistance.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified and highly stenosed anatomy contributed to this event, as the wire tip separated when it became caught between the tip of a catheter and protruding calcium in the artery.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19254326
Report Number1820334-2024-00618
Device Sequence Number12394562
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)240918(10)15618273
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number15618273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/02/2024
07/19/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/24/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CXI 0.018, STRAIGHT, 65 CM
Outcome Attributed to Adverse Event Other;
Patient SexUnknown